Alert archive / Ohio / Special Marine Warnings in 2012

Special Marine Warning 22, NWS Cleveland, OH

June 24, 2012

NWS Cleveland, OH issued this special marine warning at Jun 24, 2012, 9:42 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2012, 9:42 PM EDT (01:42 UTC)
Expired
Jun 24, 2012, 11:45 PM EDT
In force
2 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jun 24, 9:40 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 24, 9:40 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
940 PM EDT SUN JUN 24 2012

.SYNOPSIS...
A COLD FRONT EXTENDING FROM LOWER MICHIGAN TO WISCONSIN WILL MOVE
SOUTH THROUGH THE REGION OVERNIGHT TO THE MID ATLANTIC COAST AND
TENNESSEE VALLEY. HIGH PRESSURE WILL BUILD SLOWLY SOUTHEAST OVER
THE WESTERN AND CENTRAL GREAT LAKES FOR THE FIRST HALF OF THE
WORKWEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPDATE...SHOWERS AND THUNDERSTORMS ARE NOW MOVING ONTO LAKE ERIE
AND WILL AFFECT NORTHEAST OHIO AND NORTHWEST PA AROUND 1045 PM.
ADJUSTED POP AND WX GRIDS TO REFLECT TIMING. ALSO ADJUSTED SKY
COVER WITH CLOUDS FILLING IN ACROSS THE AREA. NO OTHER MAJOR
CHANGES.

PREVIOUS...RATHER STABLE CONDITIONS PREVAIL ACROSS THE REGION
THIS AFTERNOON WHICH IS INHIBITING CONVECTIVE DEVELOPMENT IN THE
LOWER GREAT LAKES. SURFACE DEWPOINTS HAVE MIXED DOWN TO THE LOWER
TO MID 50S IN MOST PLACES WITH LITTLE OR NO ML CAPE EXCEPT OVER
THE WESTERN PORTION OF LAKE ERIE. THE HRRR MODEL STILL PRODUCES
SOME SCATTERED CONVECTION MAINLY AFTER 00Z NEAR FRONTAL PASSAGE
TIME. THIS SEEMS REASONABLE AND SIMILAR TO THE GFS MAV POPS WHICH
ARE MAINLY IN THE SLIGHT CHANCE TO CHANCE CATEGORY. WILL LOWER
POPS SLIGHTLY FROM THE PREVIOUS FORECAST. EARLIER MODEL FORECAST
FOR THIS PERIOD HAD PREDICTED DEW POINTS TO INCREASE INTO THE
LOWER TO MID 60S WHICH DID NOT VERIFY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
GENERALLY A FAIR AND PLEASANT PERIOD IS EXPECTED AS A RATHER COOL
AIRMASS GRADUALLY MOVES INTO THE REGION. 850 MB TEMPERATURES DROP
TO NEAR 5C NEAR ERI WHICH PRODUCES A WELL MIXED ADIABATIC LAYER
BELOW 700 MB OVER LAKE ERIE WHICH HAS A SURFACE TEMPERATURE FROM
16 TO 21C. SOME LAKE INDUCED CLOUDS ARE EXPECTED BUT RATHER DRY
AIR IS EXPECTED TO ADVECT INTO THE REGION AS WELL WHICH SHOULD
LIMIT ANY SHOWER DEVELOPMENT. BELOW NORMAL TEMPERATURES ARE
EXPECTED MON AND TUE BUT BY WED 850 MB TEMPERATURE WILL WARM
CONSIDERABLY AND THE BOUNDARY LAYER WILL WARM ABOVE NORMAL
ESPECIALLY IN THE WESTERN COUNTIES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
MODELS CONTINUE TO DIFFER ON TIMING OF COLD FRONT/TROUGHS FRI
THROUGH SUN SO HARD TO TRY AND BEST DETERMINE WHEN BETTER THREAT FOR
RAIN WILL BE. GENERAL LACK OF GULF MOISTURE COULD MEAN THE FRONT OR
FRONTS MAY HAVE A HARD TIME GENERATING MUCH PRECIP SO PLAN TO KEEP
POPS ON THE LOW SIDE.

TEMPS WILL BE GREATLY AFFECTED BY POSITION OF FRONTS. STILL LOOKS TO
BE HOT FOR MUCH OF THE AREA FRI THEN MORE UPPER TROUGHING SHOULD
BRING SOMEWHAT COOLER TEMPS FOR SAT AND SUN.

&&

.AVIATION /02Z MONDAY THROUGH FRIDAY/...
COLD FRONT POISED TO MAKE AN ENTRY INTO THE FORECAST AREA FROM THE
WEST AT THIS TIME.  CLOUDS AHEAD OF THE FRONT WILL CONTINUE TO MOVE
EAST AND OUT OF THE AREA AT MID LEVELS. ONLY PROBLEM TO DEAL WITH
THIS PACKAGE IS THE DEVELOPMENT OF A LINE OF THUNDERSTORMS OVER
SOUTHERN LAKE HURON. THIS ACTIVITY SURVIVED OVER LAKE HURON AND I
EXPECT IT TO CONTINUE TO MOVE SOUTH TOWARD ERIE. THERE IS THE
POSSIBILITY THAT IT WILL CONTINUE AFTER SUNSET SO WILL GO AHEAD
AND ADD A MENTION IN THE TEMPO GROUP AROUND 06Z.

EXPECTING SOME CLEARING TO MOVE IN BEHIND THE FRONT. ALSO
EXPECTING SOME SCATTERED CUMULUS TO DEVELOP SOUTH OF THE LAKE
SHADOW TOMORROW MORNING. WINDS SHIFT TO NORTH NORTHWEST AFTER
FRONTAL PASSAGE AND THEN INCREASE TO AROUND 12 KNOTS TOMORROW
MORNING ONCE MIXING TAKES PLACE DUE TO INCREASED GRADIENT FROM
HIGH PRESSURE BUILDING SOUTHEAST TOWARD THE AREA.

.OUTLOOK...VFR SHOULD PREVAIL EXCEPT IN WIDELY SCT SHRA/TSRA FRI.

&&

.MARINE...
STILL EXPECT SCA CONDITIONS TO DEVELOP LATER TONIGHT AS NORTH WINDS
INCREASE TO ABOUT 15 TO 20 KNOTS PUSHING WAVES TO 4 FOOT OR MORE.
DON'T THINK WINDS WILL DECREASE ENOUGH TO END THE SCA UNTIL AT LEAST
LATE MON NIGHT SO WILL RUN THE SCA UNTIL 4 AM TUE MORNING. THIS MAY
STILL NEED TO BE EXTENDED FOR THE DAY TUE AS THE FLOW COULD STAY
CLOSE TO 15 KNOTS KEEPING MARGINAL SCA WAVES GOING INTO TUE EVENING.
EVENTUALLY HIGH PRESSURE MOVES OVER THE LAKE FOR WED TO PROVIDE A
LIGHT FLOW THAT BACKS TO SW BY WED NIGHT OR EARLY THU.

EXPECT A SW TO WEST FLOW TO PREVAIL LATER THU THROUGH FRI. AT SOME
POINT A WEAK COLD FRONT WILL WORK ACROSS THE LAKE BUT RIGHT NOW THE
MODELS CONSIDERABLY DIFFER ON THE TIMING OF THIS SO WILL STAY CLOSE
TO HPC GUIDANCE FOR BEST COLLABORATION.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 AM EDT TUESDAY FOR
     LEZ142>149.

&&

SYNOPSIS...REL
NEAR TERM...TK/REL
SHORT TERM...REL
LONG TERM...ADAMS
AVIATION...LOMBARDY
MARINE...ADAMS
Hazardous weather outlook, Jun 24, 4:35 AM EDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
435 AM EDT SUN JUN 24 2012

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-250845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
435 AM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS EVENING.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF
THIS FRONT LATER THIS AFTERNOON. THESE STORMS WILL MOVE ACROSS THE
LOCAL AREA DURING THE EVENING HOURS. A FEW OF THE STRONGER STORMS
COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING STRAIGHT
LINE WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 11:03 PM EDTSpecial Marine WarningCLE117 min
Jun 25, 1:00 AM EDTSpecial Marine WarningCLE57 min
Jun 25, 4:14 AM EDTRip Current StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa and 1 more16 hr
Jun 24, 10:51 PM EDTSevere Thunderstorm WarningCLEErie37 min

Nearby

Special Marine Warnings in Ohio, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.